Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


should I switch to avoid lipoatrophy?
Apr 2, 2008

What do you think about switching off a medication that is working but is thought to cause lipoatrophy? I've been on Combivir and Sustiva for two years and my numbers are good. However, I'm worried about problems down the line, since I've read that the AZT in the Combivir can cause fat loss. Should I just leave my regimen be and hope for the best? Or is it okay to switch?

Response from Dr. Pierone

It is ok to switch this regimen to Truvada and Sustiva (or Atripla one tablet nightly). This change has a very high likelihood of success and should also lessen the risk of developing lipoatrophy. In fact, a recent study called SWEET supports this exact approach. This trial was recently presented at the 2008 Retrovirus meeting and showed that patients who switched from Combivir and Sustiva to Truvada and Sustiva had improvements in fat loss. Here is the link to the study report.

Thanks for posting and good luck!



Previous
Weight gain to counter d4T wasting?
Next
Tired of looking like a corpse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement